Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 95, NWS Green Bay, WI

July 30, 20114 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jul 30, 2011, 2:03 PM CDT for 4 counties in Wisconsin. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2011, 2:03 PM CDT (19:03 UTC)
Expired
Jul 30, 2011, 2:45 PM CDT
In force
42 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Forest County, WI, Langlade County, WI, Lincoln County, WI, Oneida County, WI

The radar

The Green Bay radar (KGRB), 143 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 2:09 PM CDTTSTM WND GST 655 Nw Rhinelander, WIIN TOWN OF NEWBOLD, POWER OUT
Jul 30, 2:10 PM CDTTSTM WND DMG5 Nw Rhinelander, WINUMEROUS TREES DOWN IN SMALL AREA OF FORT WILDERNESS CAMP. DIAMETER OF TREES FROM 6 INCH TO 1 FOOT.
Jul 30, 2:20 PM CDTTSTM WND DMGThree Lakes, WIESTIMATED WINDS FROM 50 TO 60 MPH. INFLATABLE RAFT BLOWN OFF LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 30, 1:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2011-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 652 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2011-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
652 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WUUS53 KGRB 301903
SVRGRB
WIC041-067-069-085-301945-
/O.NEW.KGRB.SV.W.0095.110730T1903Z-110730T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
203 PM CDT SAT JUL 30 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FOREST COUNTY IN NORTHEAST WISCONSIN...
  NORTH CENTRAL LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
  NORTHEASTERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
  ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 245 PM CDT

* AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES SOUTHWEST OF EAGLE RIVER TO 8 MILES WEST OF
  WOODBORO...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RHINELANDER...CRANDON...WOODBORO...PEARSON...SUGAR CAMP...THREE
  LAKES...JEFFRIS AND STARKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS OF 60 MPH OR
STRONGER. IF INDOORS...STAY AWAY FROM WINDOWS. IF OUTSIDE...QUICKLY
MOVE TO A STURDY SHELTER.

&&

LAT...LON 4560 8851 4530 8890 4564 8983 4589 8944
TIME...MOT...LOC 1903Z 292DEG 48KT 4580 8935 4558 8967
WIND...HAIL 60MPH <.75IN

$$

MPC
3 follow-up statements
901 
WWUS53 KGRB 301915
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT SAT JUL 30 2011

WIC041-067-069-085-301945-
/O.CON.KGRB.SV.W.0095.000000T0000Z-110730T1945Z/
FOREST WI-LANGLADE WI-LINCOLN WI-ONEIDA WI-
215 PM CDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ONEIDA...
NORTHEASTERN LINCOLN...NORTH CENTRAL LANGLADE AND SOUTHERN FOREST
COUNTIES UNTIL 245 PM CDT...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF EAGLE RIVER TO WOODBORO...MOVING EAST AT 55
MPH.

IN ADDITION...AT 209 PM AN ESTIMATED GUST OF 65 MPH WAS REPORTED IN 
NEWBOLD WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  CRANDON...PEARSON...JEFFRIS...STARKS...GAGEN...HILES...ENTERPRISE
  AND MONICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS OF 60 MPH OR
STRONGER. IF INDOORS...STAY AWAY FROM WINDOWS. IF OUTSIDE...QUICKLY
MOVE TO A STURDY SHELTER.

&&

LAT...LON 4560 8851 4530 8890 4564 8983 4589 8944
TIME...MOT...LOC 1914Z 292DEG 48KT 4574 8916 4552 8948
WIND...HAIL 60MPH <.75IN

$$

MPC
390 
WWUS53 KGRB 301931
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
231 PM CDT SAT JUL 30 2011

WIC041-067-069-085-301945-
/O.CON.KGRB.SV.W.0095.000000T0000Z-110730T1945Z/
FOREST WI-LANGLADE WI-LINCOLN WI-ONEIDA WI-
231 PM CDT SAT JUL 30 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ONEIDA...NORTHEASTERN LINCOLN...NORTH CENTRAL LANGLADE AND SOUTHERN
FOREST COUNTIES UNTIL 245 PM CDT...

AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF CRANDON TO 8 MILES EAST OF PARRISH...MOVING
EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  CRANDON...PEARSON...NASHVILLE...POST LAKE...MOLE LAKE...LAONA AND
  PICKEREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS OF 60 MPH OR
STRONGER. IF INDOORS...STAY AWAY FROM WINDOWS. IF OUTSIDE...QUICKLY
MOVE TO A STURDY SHELTER.

&&

LAT...LON 4553 8952 4585 8930 4560 8851 4530 8890
TIME...MOT...LOC 1931Z 292DEG 48KT 4565 8886 4543 8918
WIND...HAIL 60MPH <.75IN

$$

MPC
804 
WWUS53 KGRB 301946
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CDT SAT JUL 30 2011

WIC041-067-069-085-301955-
/O.EXP.KGRB.SV.W.0095.000000T0000Z-110730T1945Z/
FOREST WI-LANGLADE WI-LINCOLN WI-ONEIDA WI-
246 PM CDT SAT JUL 30 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ONEIDA...NORTHEASTERN
LINCOLN...NORTH CENTRAL LANGLADE AND SOUTHERN FOREST COUNTIES IS
BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
SOUTHEAST ONEIDA...SOUTHERN FOREST...AND NORTHERN LANGLADE UNTIL 345 
PM.

LAT...LON 4553 8952 4585 8930 4560 8851 4530 8890
TIME...MOT...LOC 1931Z 292DEG 48KT 4564 8886 4543 8918

$$

MPC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:38 AM CDT, 10 hours 25 minutes earlier.

Area forecast discussion, Jul 30, 3:38 AM CDT, 10 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
338 AM CDT SAT JUL 30 2011

.SYNOPSIS...TYPICAL WARM SUMMERTIME WEATHER PATTERN WL REMAIN IN
PLACE THROUGH THE PERIOD.

TYPICAL MIDDLE TO LATE SUMMERTIME PATTERN WL CONT...WITH FCST AREA
REMAINING ALONG THE SRN EDGE OF THE WESTERLIES. A SERIES OF STG
UPR TROFS WL MIGRATE EWD ACRS CANADA. THE PATTERN FAVORS A
CONTINUATION OF ABV NORMAL TEMPS...WITH HUMID CONDITIONS AT TIMES.
PCPN CHCS WL BE PRIMARILY OCCUR AS THE TAIL OF THE CANADIAN
SHRTWVS AND THEIR ASSOC SFC FRONTAL SYSTEMS CROSS THE AREA. THAT
SHOULD RESULT IN AOA PCPN FOR MOST OF THE AREA.
&&

.SHORT TERM...TDA/TNGT/SUN. LOTS OF DETAILS TO WORK OUT IN THE
FCST...AND CONFIDENCE IN GETTING THEM RIGHT IS NOT SO GREAT.
ISOLD SHRA/TSRA CONT TO FORM OUT OF ACCAS BAND STRETCHING FM NRN
LOWER MICHGAN BACK WWD INTO ND. THOUGHT THOSE MIGHT FINALLY END
ONCE WK SHRTWV SHIFTED E OF THE AREA ARND MIDNIGHT...BUT NO SUCH
LUCK. COVERAGE VERY LIMITED...BUT A FEW LCNS WL GET A BRIEF
DOWNPOUR. MODELS THAT HAD THE PCPN TO BEGIN WITH SHOWED IT ENDING
THIS MORNING. WL MAKE ISSUANCE TIME DECISION ON HOW TO HANDLE.

MAIN THREAT OF PCPN WL BE FOCUSED W OF THE AREA TDA. CONSIDERABLE
DIFFERENCES IN MODEL FCST SOUNDINGS FOR N-C WI THIS AFTN. BUT MOST
SUGGESTED 500-1500 J/KG CAPE WITH LIMITED OR NO CIN. IN LIGHT OF
THAT AND THE APPARENT EASE OF GETTING CONVECTION TO FIRE BASED ON
WHAT/S GOING ON NOW...DID NOT FEEL COMFORTABLE WITH A DRY FCST. SO
WL CARRY CHC POPS FM N-C INTO NE WI FOR THE AFTN/EVE. DRIER AIR
ALOFT THAN WE/VE SEEN RECENTLY WL TAKE WET-BULB ZERO HEIGHTS INTO
RANGE MORE FAVORABLE FOR HAIL. WL MENTION THE POSSIBLITY OF ISOLD
STG STORMS IN THE HWO.

MORE ORGANIZED AREA OF STORMS PROGGED TO DEVELOP TO THE W LATE
TDA...AND COULD SPREAD INTO THE FCST AREA LATER TNGT. SEVERAL
MODELS ALSO SUGGESTED SOME STORMS COULD FIRE E OF THE FCST AREA AS
850 MB FLOW STRENGTHENS AND GENERATES ISENT LIFT. WL CARRY CHC
POPS EVERYWHERE BUT E-C WI...WHICH SHOULD BE ABLE TO STAY DRY.

TAIL OF CANADIAN SHRTWV WL BRUSH THE AREA SUN MORNING...WITH WK
COOL FRONT SAGGING SWD ACRS THE AREA DURING THE DAY. MODEL FCST
SOUNDINGS SHOWED CONSIDERABLE INSTABILITY DURING THE AFTN...WITH
LITTLE CAPPING. LIMITING FACTOR WL PROBABLY BE LIMITED LOW-LEVEL
CONVERGENCE AS FLOW AT 850 MB PRETTY UNIFORM AND WLY. BUT BELOW
THAT...WINDS MAY STAY MORE BACKED. SOME OF THE HIGHER RESOLUTION
MODELS SUGGESTED ENOUGH CONVERGENCE OVER E-C WI FOR SML COMPLEX TO
FORM DURING THE AFTN...POSSIBLE WITH THE AID OF CONVERGENCE NR
LAKE BREEZE. PLACED HIGHEST POPS IN THIS AREA...AND TRENDED DOWN
WITH POPS OVER THE FAR N DURING THE MID-LATE AFTN AS FRONT SHOULD
BE THROUGH THERE BY THEN. INCRG WNWLY WINDS AT MIDDLE AND UPPER
LEVELS WOULD YIELD SUFFICIENT SHEAR FOR SVR STORMS...AND LOWERING
WET-BULB ZERO HEIGHTS SUGGEST MUCH MORE OF A HAIL THREAT THAT WITH
RECENT STORMS. WHILE THERE IS THE LIMITING FACTOR OF WK LOW-LEVEL
CONVERGENCE...AND SOME UNCERTAINTY OVER THE AMNT OF CLDS LINGERING
FM OVERNIGHT STORMS...RISK SEEMS HIGH ENOUGH TO INCLUDE MENTION IN
THE HWO.

.LONG TERM...SUNDAY NIGHT THRU FRIDAY. MAIN FORECAST CONCERNS ARE
TIMING BEST CHANCE FOR SHOWERS/STORMS...PROSPECTS FOR SEVERE
WEATHER AND HEAVY RAIN...AND CLOUDS/TEMPS.

MODELS STILL IN DECENT AGREEMENT WITH THE LARGE SCALE
FEATURES...WITH SUB TROPICAL RIDGE PARKED OVER THE CENTRAL AND
SOUTHERN PLAINS...WITH DISTURBANCES RIDING THE TOP OF THE RIDGE.
SMALLER SCALE DETAILS STILL HARD TO PIN DOWN...AS TIMING AND
LOCATION OF EACH SHORTWAVE WILL DETERMINE THE BEST CHANCE FOR
STORMS.

BOUNDARY WILL STALL OUT ACROSS SOUTHERN WI SUNDAY NIGHT...WITH
LINGERING SHOWER ACTIVITY POSSIBLE IN THE EVENING AS IT CLEARS THE
AREA. MAIN CONCERN WITH RECENT MODELS TRENDS IS THE POSSIBILITY
OF THE BOUNDARY SNEAKING BACK INTO THE CWA MONDAY. AT THE
SURFACE...WEAK HIGH PRESSURE WILL DRIFT OVER THE AREA ALONG WITH
MID-LEVEL HEIGHT RISES...HOWEVER COMBINATION OF THE BOUNDARY IN
THE AREA...AN UPPER JET DEPARTING TO THE NW...WEAK WAA...AND A
JUICY AIRMASS SITUATED JUST SOUTH OF THE FRONT...THINK THE DRY
FORECAST IS NOW IN JEOPARDY...ESPECIALLY ACROSS THE SOUTHERN CWA.
WILL ADD SLIGHT CHANCE POPS TO THE SOUTHERN CWA TO ACCOUNT FOR
THREAT OF SOMETHING FORMING NEAR THE BOUNDARY. IF STORMS DO
FORM...HEAVY RAIN WOULD BE THE MAIN THREAT. WILL LEAVE PATCHY
FOG IN FOR THE OVERNIGHT HOURS...AS DEWPOINTS REMAIN IN THE
60S...WIND WILL DIE OFF TO UNDER 5 KTS...AND SKIES WILL BE
CLEARING...ALLOWING TEMPS FALL BEHIND THE DEPARTING SYSTEM.

THE MAIN SHOW WILL GEAR UP ACROSS THE NORTHERN PLAINS MONDAY
NIGHT...WHERE NOSE OF LLJ WILL COMBINE WITH A COOL FRONT AND
SHORTWAVE TO GET A COMPLEX OF STORMS GOING. EXACT INITIATION TIME
AND LOCATION OF THIS COMPLEX...ALONG WITH ITS TRACK...WILL PLAY A
BIG ROLE IN WHAT HAPPENS ACROSS THE CWA LATE MONDAY NIGHT AND
TUESDAY. THREE SCENARIOS ARE POSSIBLE WITH THIS COMPLEX.
FIRST...THE COMPLEX ROLLS INTO THE AREA DURING THE LATE MORNING OR
EARLY AFTERNOON...LIMITING ANY DEVELOPMENT BEHIND THE COMPLEX ALONG
THE BOUNDARY AS THE AREA WOULD REMAIN RATHER STABLE. SECOND...THE
COMPLEX IS SLOWER...AND IS STILL IN NW WI AT 12Z TUESDAY...ALLOWING
INSTABILITY TO BUILD UP AHEAD OF THE APPROACHING COMPLEX AND THE
COMPLEX RE-INTENSIFIES OVER THE AREA OR A NEW COMPLEX WILL
ORGANIZE ON AN OUTFLOW BOUNDARY FROM THE ORIGINAL COMPLEX.
THIRD...THE COMPLEX RACES OUT AHEAD...BRINGING ONE ROUND OF STORMS
OVERNIGHT...THEN CLEARS THE CWA EARLY TUESDAY MORNING...ALLOWING
FOR DESTABILIZATION AND ANOTHER ROUND OF STORMS IN THE AFTERNOON
WITH THE COOL FRONT. MODELS ARE SPLIT BETWEEN SCENARIO ONE AND
TWO...AND THINK ONE OF THESE IS THE LIKELY SCENARIO THAT WILL PLAY
OUT. EITHER WAY IT LOOKS LIKE MONDAY NIGHT AND TUESDAY WILL BE
THE BEST CHANCE FOR STORMS OVER THE AREA...AND WILL CONTINUE WITH
HIGH CHANCE POPS...BUT TOO MANY THINGS CAN GO WRONG WITH THIS TYPE
OF FORECAST...SO WILL NOT BUMP POPS TO LIKELY JUST YET. SEVERE
WEATHER STILL A THREAT...ESPECIALLY WITH SCENARIO TWO OR THREE...
BUT WITH DETAILS STILL UP IN THE AIR ON INITIAL COMPLEX...SO
CONFIDENCE IS NOT HIGH. GUSTY WINDS AND HEAVY RAIN WILL BE THE
MAIN THREATS. PWATS APPROACHING 2 INCHES...SO FLOODING WILL BE A
CONCERN ON ALREADY SATURATED SOILS.

HIGH PRESSURE BUILDS ACROSS THE AREA ON TUESDAY NIGHT AND
WEDNESDAY MORNING...BRINGING QUIET WEATHER TO THE AREA...THEN
DRIFTS EAST OF THE AREA WEDNESDAY NIGHT. CUT POPS TO SLIGHT CHC FOR
TUESDAY EVENING AND REMOVED POPS FOR LATE TUESDAY NIGHT...AS
MODELS SHOW THE COOL FRONT AND EXITING INTO LOWER MICHIGAN BY 06Z
WEDNESDAY. DRY WEATHER IS EXPECTED THRU AT LEAST EARLY THURSDAY
MORNING. ANOTHER SHORTWAVE WILL APPROACH FROM THE WEST ON
THURSDAY...HOWEVER MODELS ARE SHOWING A FRONTAL BOUNDARY STAYING
ACROSS NORTHERN ILLINOIS...KEEPING THE STORM THREAT JUST TO OUR
SOUTH.

TEMPS WILL BE TRICKY ON DAYS WITH STORM CHANCES...AS CLOUDS/RAIN
COULD HOLD TEMPS CLOSER TO 80...BUT IN GENERAL...ABOVE NORMAL
TEMPS WILL CONTINUE INTO NEXT WEEK.
&&

.AVIATION...PATCHY MIFG SHOULD BE GONE BY 13Z. ALTHOUGH TSRA WL BE
POSSIBLE ACRS THE N TDA AND THIS EVENING...CONVERAGE WL BE TOO
LIMITED TO INCLUDE EXPLICITLY IN TAFS. THERE WL BE A BETTER CHC OF
TSRA OVER N-C WI LATER TNGT...BUT CONFIDENCE STILL TOO LOW TO
INCLUDE IN RHI TAF YET. DON/T EXPECT ANY TSRA OVER E-C WI UNTIL AT
LEAST SUN MORNING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/BERSCH
Hazardous weather outlook, Jul 30, 4:09 AM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
409 AM CDT SAT JUL 30 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
409 AM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN WISCONSIN THIS
AFTERNOON AND EVENING. THE CHANCE WILL SPREAD INTO CENTRAL
WISCONSIN DURING THE NIGHT. A FEW OF THE STORMS OVER THE NORTH
COULD BECOME STRONG ENOUGH TO PRODUCE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY. SOME OF THE STORMS COULD
BE SEVERE...AND PRODUCE STRONG WINDS AND LARGE HAIL. ALTHOUGH A
SEVERE STORM CANNOT BE RULED OUT ANYWHERE IN THE AREA...THE
GREATEST RISK WILL BE OVER EAST-CENTRAL WISCONSIN.

THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY NIGHT AND TUESDAY. HEAVY
RAINFALL WILL BE POSSIBLE. THERE IS STILL TOO MUCH UNCERTAINTY IN
THE EVOLUTION OF THE WEATHER PATTERN TO MAKE A MEANINGFUL
ASSESSMENT OF THE POTENTIAL FOR SEVERE WEATHER WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

GIVEN THE ISOLATED/MARGINAL NATURE OF THE SEVERE WEATHER THREAT
TODAY AND TONIGHT...FORMAL SPOTTER ACTIVATION WILL PROBABLY NOT BE
NECESSARY. BUT SPOTTERS ARE STILL REQUESTED TO FORWARD ANY
OBSERVATIONS OF HAIL...HEAVY RAIN...OR WIND GUSTS OVER 30 MPH TO
THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-311100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
409 AM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT...MAINLY
NORTH OF STURGEON BAY. BRIEF GUSTY WINDS ARE POSSIBLE WITH THE
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY. SOME OF THE STORMS COULD BE
SEVERE...AND PRODUCE STRONG WINDS...LARGE HAIL...AND ROUGH
WATERS.

THUNDERSTORMS ARE POSSIBLE AGAIN MONDAY NIGHT AND TUESDAY.

FOG OR HAZE COULD RESTRICT THE VISIBILITY ENOUGH TO POSE A HAZARD
TO BOATERS AT TIMES DURING THE WEEK.

JS

In the hours before

Special weather statement, Jul 30, 12:19 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1219 PM CDT SAT JUL 30 2011

WIZ005-010-018-301830-
LINCOLN-ONEIDA-VILAS-
1219 PM CDT SAT JUL 30 2011

...LINE OF STRONG THUNDERSTORMS HEADED TOWARD NORTH CENTRAL WISCONSIN...

AT 1215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IRONWOOD TO
GLIDDEN TO WEST OF LADYSMITH...MOVING EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE ALL POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  WINCHESTER...         PRESQUE ISLE...       MANITOWISH WATERS...
  LAC DU FLAMBEAU...    BOULDER JUNCTION...   WOODRUFF...
  WILLOW RESERVOIR...   TRIPOLI...            SPIRIT FALLS...
  MINOCQUA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

AK
Special weather statement, Jul 30, 1:19 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
119 PM CDT SAT JUL 30 2011

WIZ005-010-018-019-030-301930-
LANGLADE-LINCOLN-MARATHON-ONEIDA-VILAS-
119 PM CDT SAT JUL 30 2011

...LINE OF STRONG THUNDERSTORMS TO MOVE INTO NORTH CENTRAL WISCONSIN...

AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 45 MILES
NORTHWEST OF EAGLE RIVER TO 45 MILES WEST OF RHINELANDER TO 90 MILES
SOUTHWEST OF RHINELANDER...MOVING EAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS 40 TO 45 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
   PRESQUE ISLE...       LAC DU FLAMBEAU...  TRIPOLI...
   BOULDER JUNCTION...   WOODRUFF...         MINOCQUA...
   ARBOR VITAE...        SAYNER...
   TOMAHAWK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

AK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:09 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon51 min
Jul 30, 2:42 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Marinette, Oconto, Oneida58 min
Jul 30, 2:53 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto, Shawano58 min
Jul 30, 3:49 PM CDTSpecial Marine WarningGRB56 min
Jul 30, 4:21 PM CDTSpecial Marine WarningGRB84 min
Jul 30, 4:22 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Manitowoc, Outagamie, Waushara, Winnebago38 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.